Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 32, NWS El Paso, TX

August 4, 2006Grant County, Hidalgo County, Luna County, New Mexico

NWS El Paso, TX issued this flash flood warning at Aug 4, 2006, 2:30 PM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2006, 2:30 PM MDT (20:30 UTC)
Expired
Aug 4, 2006, 7:00 PM MDT
In force
5 hr
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

Counties Grant County, NM, Hidalgo County, NM, Luna County, NM

The radar

The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
739 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:21 PM MDT, 9 minutes earlier.

Area forecast discussion, Aug 4, 2:21 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
221 PM MDT FRI AUG 4 2006

.SYNOPSIS...
A SIGNIFICANT FLOOD THREAT CONTINUES THANKS TO A TROPICAL AIR
MASS LOCATED OVER THE REGION. NUMEROUS SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED THROUGH THE WEEKEND. WITH ALREADY SATURATED GROUND
ANY HEAVY RAINFALL WILL LIKELY RESULT IN FLOODING. IN ADDITION
RECENT RAINS HAVE RESULTED IN HIGHER THAN NORMAL WATER LEVELS IN
AREA ARROYOS...STREAMS AND RIVERS.  PERSONS LIVING IN LOW LYING
AREAS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IN THE EVENT
OF FLOODING. HOWEVER...REMEMBER TO NEVER DRIVE INTO WATER COVERING
A ROADWAY...TURN AROUND...DONT DROWN.

&&

.DISCUSSION...
ANOTHER SHORT DISCUSSION...MORE OF THE SAME. SIGNIFICANT BANDING
HAS BEEN OBSERVED TODAY AND IS FORECAST BY THE MODELS THROUGH
SUNDAY. GIVEN CONTINUED HIGH PWS WE HAVE A RECIPE FOR MORE
FLOODING.

MODELS CONTINUE TO TRY TO FORCE MOISTURE PLUME FARTHER WEST
PRESUMABLY IN RESPONSE TO UPPER LOW OVER PAC NW RIDING OVER UPPER
HIGH CENTERED IN TEXAS. CALL ME SKEPTICAL BUT I DONT BUY IT
BEFORE TUESDAY AND EVEN IF THE PLUME DOES SLIP WEST...SURFACE
MOISTURE WILL BE HIGH AND OUTFLOWS WILL BE ABLE TO GENERATE
STORMS MOST ANYWHERE SO EASTERN AREAS ARE NOT SAFE BY ANY MEANS.

HAVE FOLLOWED MOS GUIDANCE WITH SHORT TERM TEMPS AS THEY HAVE
TRENDED DOWNWARD OVER THE LAST COUPLE OF RUNS.

&&

.AVIATION...AUG 04 18Z - AUG 05 18Z
GNLY SCT0-BKN30-050 BKN100-150 AGL WITH WDLY SCT SHOWERS AND TSTMS
WITH MVFR VSBY AND CIGS NEAR STORMS WITH MTN TOPS OCNLY OBSCD. WITH
ISOLATED AREAS OF IFR CONDITIONS IN VERY LOCALIZED HEAVY RAINFALL
WITH ESPLY WEST OF A SVC-COLUMBUS LINE AND SOUTH OF A LORDSBURG
DEMING-OROGRANDE LINE WITH LCL SCT010 BKN015-030 OVC050-080 AGL WITH
VSBY 1-3 MI IN +SHRA TS AND BR. MTNS FQTLY OBSCD.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 68  85  69  88  71 /  70  60  70  40  30
SIERRA BLANCA TX        65  80  64  86  64 /  90  90  90  30  20
LAS CRUCES              69  86  71  89  68 /  70  50  50  40  30
ALAMOGORDO              66  84  67  86  67 /  70  60  70  40  20
CLOUDCROFT              51  62  51  63  48 /  60  60  90  30  20
TRUTH OR CONSEQUENCES   68  86  68  86  67 /  70  50  40  50  30
SILVER CITY             63  79  65  84  61 /  70  70  50  50  50
DEMING                  68  86  67  88  68 /  80  60  50  50  40
LORDSBURG               68  87  68  91  68 /  90  70  50  50  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM ZONES 022>025-030>032 FLASH FLOOD WATCH THROUGH SATURDAY NIGHT
TX ZONES 055-056 FLASH FLOOD WATCH THROUGH SATURDAY NIGHT

02/20 MACBLAIN/NOVLAN
Hazardous weather outlook, Aug 4, 10:30 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1030 AM MDT FRI AUG 4 2006

NMZ022>025-030>032-TXZ055-056-051630-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1030 AM MDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CONTINUED THREAT OF HEAVY RAIN AND POSSIBLE
ARROYO/ROADWAY RESIDENTIAL FLOODING. WATER LEVELS IN THE RIO GRANDE
AND GILA RIVER REMAIN RELATIVELY HIGH ...ALTHOUGH NOT IN FLOOD STAGE
AT THIS TIME. HOWEVER...ANY ADDITIONAL HEAVY RAINFALL MAY RESULT IN
RIVER OR STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CONTINUED RISK OF HEAVY RAINFALL MAINLY DURING THE
AFTERNOON AND NIGHTTIME HOURS WITH FLOODING POSSIBLE. WHILE THE
FOCUS OF THE ACTIVITY MAY SHIFT TOWARD AREAS WEST OF THE RIO GRANDE
ESPECIALLY OVER THE WEEKEND...THERE WILL BE SUFFICIENT SURFACE
MOISTURE THROUGHOUT THE AREA TO ALLOW STORMS TO DEVELOP EAST OF THE
RIO GRANDE AS WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD CONTACT THE EL PASO NATIONAL WEATHER SERVICE OFFICE
IF SEVERE WEATHER OR HEAVY RAIN OCCURS AT THEIR LOCATION.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:12 PM MDTFlash Flood WatchEPZ54 hr
Aug 4, 11:06 AM MDTFlash Flood WarningEPZGrant, Hidalgo, Luna4 hr
Aug 4, 2:35 PM MDTFlash Flood WarningEPZDoña Ana4 hr
Aug 4, 3:33 PM MDTFlash Flood WarningEPZDoña Ana3 hr
Aug 4, 3:47 PM MDTFlash Flood WarningEPZOtero3 hr
Aug 4, 5:03 PM MDTFlash Flood WarningEPZOtero117 min
Aug 4, 3:25 PM MDTFlash Flood WarningEPZHudspeth3 hr

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.